MAUDE Adverse Event Report: ATRICURE, INC. COOLRAIL LINEAR PEN

ATRICURE, INC. COOLRAIL LINEAR PEN
Model Number COOLRAIL LINEAR PEN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Sepsis (2067)
Date of Event 10/19/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4) the mcr1 device was not returned for evaluation and a device history review was unable to be completed as the relevant lot number for the mcr1 device was not reported or able to be subsequently ascertained.
 
Event or Problem Description
It was reported that on (b)(6) 2021 a male patient received an open, concomitant atrial valve replacement with an ablation for the left atrial box lesion set.The case completed with no procedural or device complications.2 weeks post-op, the patient was still healing well with no complications.Approximately 4 weeks post-op on (b)(6) 2021, the patient presented to the emergency room after an episode of dizziness and unconsciousness.He was transferred to another facility where the patient ultimately expired.Autopsy revealed an atrio-esophageal fistula in the region of the left atrial roof lesion.There was no reported device malfunction, and the adverse event was the result of a procedural complication.

Brand Name
COOLRAIL LINEAR PEN
Common Device Name
COOLRAIL LINEAR PEN
Manufacturer (Section D)
ATRICURE, INC.
7555 innovation way
mason OH 45040
Manufacturer (Section G)
ATRICURE, INC.
7555 innovation way
mason OH 45040
Manufacturer Contact
john ehlert
7555 innovation way
mason, OH 45040
5136448220
MDR Report Key12923500
Report Number3011706110-2021-00053
Device Sequence Number4906401
Product Code OCL
UDI-Device Identifier00818354010893
UDI-Public00818354010893
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K190587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOOLRAIL LINEAR PEN
Device Catalogue NumberA000475
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLL2, MLP1
Outcome Attributed to Adverse Event Death;
Patient SexMale